MAUDE Adverse Event Report: RAYNER INTRAOCULAR LENSES LIMITED RAYONE ASPHERIC

RAYNER INTRAOCULAR LENSES LIMITED RAYONE ASPHERIC
Model Number RAO600C
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reference (b)(4) has been allocated to this case by rayner.The event description provided states that immediately following implantation the lens was scratched.The iol was explanted and exchanged during the original surgery session.The device was not available for return, it was discarded by the healthcare facility."iol replacement or extraction" is listed in the "adverse events" section of the rayone ifu.The rayner hydrophilic acrylic iol use risk analysis identifies the following as possible causes of "physical damage to lens"; sharp edge instruments used during surgical procedure, surgical procedure: incorrect use of lens injection system, phsyical damage to lens, lens surface ablated by nd:yag operator error and cracked optic surface due to dehydration of lens.Our review of production records for the rayone aspheric rao600c batch 064245882 showed that all manufacturing and quality checks were conducted with successful results.All devices released for distribution from this batch were within tolerance, met specification criteria and were without defects.A review of vigilance data confirms this is an isolated event.No other incidents, of any type, have been received against the rayone aspheric rao600c batch 064245882.Without the ability to examine the device and without clear event details being provided it is not possible to determine the cause the scratch observed on the optic immediately following implantation.
 
Event or Problem Description
On 17th december 2024, rayner received notification from a us healthcare facility of an event that occurred during use of a rayone aspheric rao600c.The event description provided states that immediately following implantation the lens was observed to be scratched necessitating lens explantation and exchange.

Brand Name
RAYONE ASPHERIC
Common Device Name
RAYONE ASPHERIC
Manufacturer (Section D)
RAYNER INTRAOCULAR LENSES LIMITED
the ridley innovation centre
10 dominion way
worthing, west sussex BN14 8AQ
UK  BN14 8AQ
Manufacturer (Section G)
RAYNER INTRAOCULAR LENSES LIMITED
the ridley innovation centre
10 dominion way
worthing, west sussex BN14 8AQ
UK   BN14 8AQ
Manufacturer Contact
jodie neal
the ridley innovation centre
10 dominion way
worthing, west sussex BN14 -8AQ
UK   BN14 8AQ
MDR Report Key21100983
Report Number3012304651-2025-00008
Device Sequence Number15658057
Product Code HQL
UDI-Device Identifier05029867692222
UDI-Public(01)05029867692222
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P060011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/26/2026
Device Model NumberRAO600C
Device Catalogue NumberRAO600C
Device Lot Number064245882
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2024
Initial Report FDA Received Date01/08/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown